Alert archive / Pennsylvania / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jun 6, 2010, 2:13 AM EDT for Erie County, Pennsylvania. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2010, 2:13 AM EDT (06:13 UTC)
- Expired
- Jun 6, 2010, 7:22 AM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Erie County, PA
The radar
The Buffalo radar (KBUF), 141 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
837
WGUS51 KCLE 060613
FFWCLE
PAC049-061200-
/O.NEW.KCLE.FF.W.0007.100606T0613Z-100606T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
213 AM EDT SUN JUN 6 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ERIE COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 800 AM EDT
* AT 211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS AROUND AN INCH MAY HAVE FALLEN AND
ANOTHER INCH OR SO MAY OCCUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ERIE...ALBION...CORRY...EDINBORO...GIRARD...NORTH EAST...UNION CITY
AND WATERFORD.
LAT...LON 4227 7975 4200 7977 4199 7962 4185 7963
4185 8052 4199 8053 4204 8035 4210 8019
4217 8012 4217 8009 4215 8007 4216 8004
4222 7993 4223 7985
$$
KIELTYKA2 follow-up statements
711
WGUS71 KCLE 060809
FFSCLE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
409 AM EDT SUN JUN 6 2010
PAC049-061200-
/O.CON.KCLE.FF.W.0007.000000T0000Z-100606T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE PA-
409 AM EDT SUN JUN 6 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ERIE COUNTY IN NORTHWEST
PENNSYLVANIA UNTIL 800 AM EDT...
AT 402 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL WAS WEAKENING. DOPPLER RADAR
ESTIMATED A COUPLE INCHES OF RAIN HAS FALLEN AT SOME LOCATIONS. MORE
SHOWERS AND THUNDERSTORMS WILL MOVE BACK INTO THE AREA AFTER
DAYBREAK.
MORE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL IN THE WARNED
AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING
TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ERIE...ALBION...CORRY...EDINBORO...GIRARD...NORTH
EAST...UNION CITY AND WATERFORD.
SOME FLOODING OF ROADS AND STREAMS HAVE OCCURRED ACROSS THE COUNTY.
LAT...LON 4227 7975 4200 7977 4199 7962 4185 7963
4185 8052 4199 8053 4204 8035 4210 8019
4217 8012 4217 8009 4215 8007 4216 8004
4222 7993 4223 7985
$$
KIELTYKA004
WGUS71 KCLE 061122 RRA
FFSCLE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
722 AM EDT SUN JUN 6 2010
PAC049-061137-
/O.CAN.KCLE.FF.W.0007.000000T0000Z-100606T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE PA-
722 AM EDT SUN JUN 6 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR ERIE COUNTY IN
NORTHWEST PENNSYLVANIA IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4227 7975 4200 7977 4199 7962 4185 7963
4185 8052 4199 8053 4204 8035 4210 8019
4217 8012 4217 8009 4215 8007 4216 8004
4222 7993 4223 7985
$$
WSFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 1:38 AM EDT, 35 minutes earlier.
Area forecast discussion, Jun 6, 1:38 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
138 AM EDT SUN JUN 6 2010
.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST ACROSS LAKE ERIE INTO WESTERN NEW YORK
STATE BY SUNDAY MORNING. A TRAILING COLD FRONT WILL SWEEP ACROSS THE
AREA SUNDAY MORNING.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATED TO REMOVE SEVERE THUNDERSTORM WATCH 264. STORMS HAVE
STABILIZED AREA SOMEWHAT...SATELLITE SHOWS TOPS OVER OUR AREA
WARMING. MORE INSTABILITY AND SHEAR FURTHER WEST...BUT DO NOT
THINK WILL EFFECT AREA BEFORE 9 PM.
MAY NEED ANOTHER WATCH OVERNIGHT AS LOW TRACKS EAST AND LL JET
INCREASES...WILL DEPEND IN PART ON THE TRACK OF THE LOW. FOR NOW
HEIGHT FALLS AHEAD OF LOW TRACKING INTO SE LOWER MICHIGAN.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
COLD FRONT SWEEPS THROUGH THE AREA SUNDAY AND USHERS IN COOLER AND
DRIER AIR INTO THE FORECAST AREA GRADUALLY. WILL KEEP A MENTION OF
SHOWERS LINGERING ACROSS THE AREA INTO SUNDAY EVENING WHEN THE
MOISTURE FINALLY MOVES OUT OF THE REGION.
FAIR WEATHER WILL DEVELOP AS HIGH PRESSURE PUSHES EAST INTO THE
REGION TUESDAY. A WARM FRONT WILL LIFT NORTHEAST INTO THE REGION
TUESDAY NIGHT AND CAUSE SHOWERS AND THUNDERSTORMS TO APPROACH THE
WESTERN AREAS TUESDAY AFTERNOON INTO TUESDAY NIGHT.
TEMPERATURES WILL COOL DOWN CONSIDERABLY AS COLD AIR ADVECTION TAKES
PLACE MONDAY NIGHT INTO TUESDAY NIGHT. RATHER DEEP LOW WILL PUSH
COLD AIR SOUTH INTO THE REGION DURING THIS PERIOD. TEMPERATURES WILL
LIKELY DIP INTO THE 40S ACROSS THE AREA FOR LOWS AND HIGHS MAY NOT
EVEN MAKE IT OUT OF THE 60S.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MODELS IN FAIRLY GOOD AGREEMENT SHOWING LOW PRESSURE SWINGING ACROSS
THE OHIO VALLEY BRINGING AT LEAST A CHANCE FOR SHOWERS AND
THUNDERSTORMS ACROSS THE AREA ON WEDNESDAY. LOW PRESSURE QUICKLY
DEPARTS THE AREA WITH HIGH PRESSURE RIDGING INTO THE AREA THURSDAY.
HIGH PRESSURE SLIDING OFF TO THE EAST ON FRIDAY...THEN GFS AND ECMWF
BEGIN TO DIFFER A BIT IN TIMING AS WARM FRONT EXPECTED TO MOVE
ACROSS THE SOUTHERN GREAT LAKES REGION LATE FRIDAY THROUGH FRIDAY
NIGHT. INTRODUCED ONLY SLIGHT CHANCE POPS ON FRIDAY...THEN CHANCE
POPS FRIDAY NIGHT AND INTO SATURDAY. BOTH MODELS SHOWING LOW
PRESSURE OVER THE UPPER MIDWEST WITH WARM FRONT NORTH OF THE AREA.
THROUGH THE END OF THE PERIOD MENTIONED CHANCE POPS WITH POSSIBLE
SHOWERS AND THUNDERSTORMS IN A RATHER WARM AND HUMID AIR MASS.
TEMPERATURES THROUGH THE LONG TERM PERIOD INDICATING A GRADUAL
INCREASE WITH HIGH PRESSURE OVERHEAD EARLY ON WITH UPPER RIDGE AND
SOUTHERLY FLOW INFLUENCING THE AREA ALLOWING TEMPERATURES TO CLIMB
WELL INTO THE 80S AT THE END OF THE PERIOD. LOWS WILL ALSO INCREASE
THROUGH THE PERIOD. GUIDANCE TEMPS INDICATING THIS TREND WELL SO
DIDN/T DEVIATE TOO MUCH FROM THEM.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
STRONG THUNDERSTORMS WILL MOVE ACROSS THE AREA FROM WEST TO EAST
THROUGH 12Z AS A COLD FRONT MOVES THROUGH. STRONG GUSTY WINDS AND
HAIL POSSIBLE. SHOWERS/TSTMS TAPERING OFF SHORTLY AFTER FRONTAL
PASSAGE WITH MVFR CIGS LIKELY LINGERING. CIGS AND VSBYS SHOULD
IMPROVE TO VFR DURING THE AFTER IN THE 16Z TO 20Z TIME PERIOD.
WEST TO NORTHWEST WINDS WILL STILL LIKELY GUST TO AROUND 30KT
AFTER FRONTAL PASSAGE.
.OUTLOOK...NON VFR POSSIBLE TUESDAY EVENING THROUGH WEDNESDAY.
&&
.MARINE...
LOW PRESSURE MOVING OVER THE LAKE LATER TONIGHT ALONG COLD FRONT.
LOW PRESSURE WILL STRENGTHEN AS IT MOVES OVER THE LAKE CAUSING W TO
NW WINDS TO INCREASE 15 TO 25 KNOTS. WITH THAT WILL ISSUE A SMALL
CRAFT ADVISORY BEGINNING LATER TONIGHT AND THROUGH MUCH OF SUNDAY
AFTERNOON. HIGH PRESSURE BUILDS OVER THE LAKE BEGINNING SUNDAY NIGHT
AND MONDAY. HIGH PRESSURE SLIDES OFF TO THE EAST AS LOW PRESSURE
QUICKLY APPROACHES THE OHIO VALLEY LATER TUESDAY THROUGH WEDNESDAY.
WITH LOW PRESSURE REMAINING TO THE SOUTH WINDS ARE EXPECTED TO
REMAIN MORE SOUTHEASTERLY THROUGH MIDWEEK...THEN TURN TO THE SOUTH
FOR THE END OF THE WEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR OHZ003-006>014-
017>023-027>033-036>038-047-089.
PA...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LEZ142>149.
&&
SYNOPSIS...LOMBARDY
NEAR TERM...DJB
SHORT TERM...LOMBARDY
LONG TERM...ABE
AVIATION...RANDEL
MARINE...ABEHazardous weather outlook, Jun 5, 6:54 PM EDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 654 PM EDT SAT JUN 5 2010 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-062300- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 654 PM EDT SAT JUN 5 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY. THERE IS ALSO A THREAT FOR SEVERE THUNDERSTORMS TONIGHT. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND EVEN TORNADOES WILL BE POSSIBLE. THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE AREA IN A MODERATE RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-062300- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 654 PM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 6, 1:10 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
110 AM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 2 W WHITEHOUSE 41.52N 83.84W
06/05/2010 LUCAS OH AMATEUR RADIO
ESTIMATED WINDS OF 55 TO 65 MPH...TREES DOWN.
1110 PM TSTM WND DMG 2 N WHITEHOUSE 41.55N 83.80W
06/05/2010 LUCAS OH AMATEUR RADIO
HORSE BARN DESTROYED.
1110 PM TSTM WND DMG 4 N WHITEHOUSE 41.58N 83.80W
06/05/2010 LUCAS OH AMATEUR RADIO
NUMEROUS TREES DOWN.
1120 PM TORNADO 2 SSE WALBRIDGE 41.56N 83.47W
06/05/2010 WOOD OH AMATEUR RADIO
*** 2 FATAL *** LAKE TOWNSHIP ADMINISTRATION AND DISPATCH
CENTER DESTROYED.HIGH SCHOOL BADILY DAMAGED. MANY HOMES
DAMAGE.ONE FEMALE KILLED IN A CAR.
1120 PM TORNADO GENOA 41.52N 83.36W
06/05/2010 OTTAWA OH AMATEUR RADIO
HOUSE DESTROYED...OCCUPANTS INSIDE.
1130 PM TORNADO 3 N GENOA 41.56N 83.36W
06/05/2010 OTTAWA OH AMATEUR RADIO
MULTIPLE HOMES DAMAGED WITH PEOPLE INSIDE NEAR MARTIN.
1130 PM TORNADO 3 NE ELMORE 41.50N 83.25W
06/05/2010 OTTAWA OH AMATEUR RADIO
SEVERAL HOMES BADILY DAMAGED
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:40 AM EDT | Severe Thunderstorm Warning | CLE | Erie | 50 min |
| Jun 6, 4:11 AM EDT | Coastal Flood Statement | CLE | Erie | 16 hr |
| Jun 6, 5:55 AM EDT | Tornado Warning | CLE | Crawford | 65 min |
| Jun 6, 6:25 AM EDT | Tornado Warning | CLE | Erie | 12 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.